It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Panic Disorders Message Board

  • Sexual side effects of drugs..

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-13-2004, 01:06 PM   #1
    lynn2004
    Junior Member
     
    lynn2004's Avatar
     
    Join Date: Jul 2004
    Posts: 11
    lynn2004 HB User
    Unhappy Sexual side effects of drugs..

    Hi I was wondering if anyone had any ideas for me to try. I was on Prozac about 3 years ago for anxiety I really liked it except for the sexual side effects. So I recently was switched to wellbutrin, which I didn't have any sexual side effects with but it did nothing for my anxiety. So my Dr. kept me on small dose of wellbutrin and is having me take Paxil. The unwanted sexual side effects are back.. Is there anything out there that dosen't cause this? Any meds I could bring up to my Dr. To try??
    Thanks
    Lynn

     
    Sponsors Lightbulb
       
    Old 07-13-2004, 02:54 PM   #2
    Healthnut25
    Junior Member
     
    Healthnut25's Avatar
     
    Join Date: Jun 2004
    Posts: 33
    Healthnut25 HB User
    Re: Sexual side effects of drugs..

    I just wanted to let you know that I have been on prozaic and paxil and it did the same thing to me. I would like to know if anyone has tryed anything that didn't have these side effects as well.

     
    Old 07-13-2004, 04:30 PM   #3
    atmont1977
    Member
     
    atmont1977's Avatar
     
    Join Date: Feb 2004
    Posts: 95
    atmont1977 HB User
    Re: Sexual side effects of drugs..

    As far as antidepressants go, the old tricyclics and monamine oxidase inhibitors both cause sexual dysfunction. The newer antidepressants such as the selective serotonin re-uptake inhibitors also have the same drawback (i.e.prozac, paxil) as does effexor which is an snri. So basically when it comes to antidepressants, historically these 4 classes have been used successfully for panic disorder but all cause sexual dysfunction. So unfortunately there are no antidepressants that you can use for panic disorder that do not cause sexual dysfunction. You can ask your doctor about a medication called trazadone, an antidepressant, which does not cause these problems but im not too sure it will work for anxiety.

    Other then that, a class of anti-anxiety medications called benzodiazepines, which are very effective for treating panic symtoms do not cause sexual dysfunction.

    Last edited by atmont1977; 07-13-2004 at 04:32 PM.

     
    Old 07-13-2004, 10:20 PM   #4
    Binky74
    Inactive
     
    Join Date: Jul 2004
    Posts: 40
    Binky74 HB User
    Re: Sexual side effects of drugs..

    Unfortunately, if I'm not mistaken, it's often the case that the better a drug works for anxiety/panic, the more it delays orgasm. Maybe panic attacks are kind of like a "negative orgasm"?

    I seem to remember reading a news brief about this issue a few years ago in which some doctors suggested that patients with significant difficulty achieving orgasm due to antidepressants might benefit from an occasional "drug holiday," as they call it. That means you skip a dose here and there or take a half-dose for a couple days at a time in preparation for sex. Basically, this only works when you're on a drug that has a sufficiently short half-life. Paxil certainly qualifies. What I'd suggest you do is ask your doctor about this approach -- skipping doses is definitely something to get your doc's permission to do!

    I just found this link, by the way, if you want to read more about this:

    http://www.womenshealth.org/a/antidepressant_sexual_dysfunction.htm

    I hope that helps....

    Last edited by Binky74; 07-13-2004 at 10:25 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Pristiq and terrible sexual side effects LittleBlueGirl Depression 13 04-29-2010 02:47 AM
    does the Betaxolol cause sexual problems? toothartist High & Low Blood Pressure 12 09-11-2009 08:41 AM
    What drugs work WELL for OCD/Anxiety??? no sexual side effects? jennyVee Anxiety 7 10-20-2005 06:31 PM
    Male Needs Your Help in Alleviating/Eliminating Antidepressant Sexual Side Effects!!! peaceseeker2 Depression 11 10-09-2003 06:42 AM
    Sexual dysfunctions from SSRIs - What about SAMe? ryvert72 Depression 2 05-09-2003 12:10 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:23 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!